Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 1, 1999, 3:50 AM CDT for Barton County, Dade County, Jasper County, Missouri; Cherokee County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1999, 3:50 AM CDT (08:50 UTC)
- Expired
- Jun 1, 1999, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Cherokee County, KS, Barton County, MO, Dade County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 010851 FFWSGF KSC021-MOC011-039-057-097-011300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 AM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN SOUTHEASTERN KANSAS BARTON COUNTY IN SOUTHWESTERN MISSOURI CEDAR COUNTY IN SOUTHWESTERN MISSOURI DADE COUNTY IN SOUTHWESTERN MISSOURI JASPER COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 800 AM CDT * AT 350 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE LOCATED FROM NEAR STOCKTON TO CARTHAGE TO BAXTER SPRINGS AND WERE MOVING NORTHEAST AT 30 MPH. DOPPLER RADAR WAS ESTIMATING 2.00 TO 2.50 OF RAINFALL WITHIN THE PAST HOUR WITH THESE STORMS. * HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH THE WARNING AREA OVER THE NEXT 2 TO 3 HOURS. THIS WILL QUICKLY LEAD TO THE FLOODING OF^ LOW LYING AREAS SUCH AS LOW WATER CROSSINGS. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. DG/DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:20 AM CDT, 30 minutes earlier.
Area forecast discussion, Jun 1, 3:20 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 AM CDT TUE JUN 1 1999 FORECAST CONCERNS: TEMPERATURES/RAIN CHANCES ANOTHER BUSY SHIFT THIS MRNG WITH AREA OF CONVECTION MOVG ACRS WRN PART OF FA ATTM. ANOTHER COMPLEX OF STORMS MOVG ACRS CNTRL KS AS WELL. MODELS ARE IN DECENT AGREEMENT THIS MRNG WITH OVERALL PATTERN THIS FCST PD. WK SHRT WV APCHG THE AREA FM THE PLAINS THIS MRNG IS AIDING IN CONVECTION CURRENTLY OVR THE AREA. MORE POTENT SHRT WV NOTED ON WATER VAPOR IMAGERY MOVG OUT OF THE CNTRL ROCKIES. ALL THE MODELS TAKE THIS SECOND SHRT WV BASICALLY EWD OVR THE NXT 24 TO 36 HRS. WL LEAN TOWARD ETA MODEL THIS MRNG...AS IT HAS BEEN HANDLING THINGS BETTER THAN THE OTHER MODELS THE PAST FEW DAYS. MAIN QUESTION TODAY AND INTO TNGT IS PRECIP CHCS. CLOUD TOPS...ASSOCD WITH FIRST AREA OF CONVECTION...CONT TO WARM. MCS ACRS KANSAS CONTS TO MOVE E-SEWD...BUT IS MOVG INTO MORE STABLE CONDITIONS. WL BASE POPS ON LATEST RADAR TRENDS PRIOR TO ZONE ISSUANCE THIS MRNG. SFC LOW OVR SWRN KS THIS MRNG...IS FCST TO LIFT NEWD OVR THE NEXT 24 HRS. ASSOCD CDFNT IS PROGGED TO WORK SLOLY ACRS MOST OF FA BY WED MRNG...AND THEN STALL OUT ACRS AR. BEST PRECIP CHCS WL BE TODAY AND INTO TNGT OVR MOST AREAS...AND IN ERN AREAS INTO WED. THETA-E RDG AXIS WL MOVE ACRS THE REGION LATER TODAY AND THEN SHIFT SEWD OF THE REGION BY TNGT AND WED. CURRENT PLAN IS TO LET FLASH FLOOD WATCH EXPIRE THIS MRNG. UPR RDG FCST TO BLD INTO THE AREA FM THE WEST LATER IN THE DAY ON WED...AS UPR TROF DEEPENS OVR THE WESTERN STATES. WEAK SFC HIGH ALSO FCST TO MOVE INTO THE REGION AS WELL...GIVING US A BREAK FM THE RAIN. NGM MOS MAX TEMPS HAVE COME MORE IN LINE WITH AVN NUMBERS TODAY. STILL PREFER THE SLIGHTLY COOLER AVN GUIDANCE WITH EXPECTED CLDS COVER AND RAIN THREAT TODAY. STL...WORK ZNS WL BE SENT SHORTLY. CCF SGF EB 079/061 081/062 081 096311 JLN EB 081/062 083/063 083 097211 UNO EB 081/062 082/063 082 095431 VIH EB 080/059 080/060 080 096311 RICKARD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:52 AM CDT | Flash Flood Warning | SGF | Vernon | 3 hr |
| Jun 1, 3:27 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 1, 3:50 AM CDT | Flash Flood Warning | SGF | Cedar | 4 hr |
| Jun 1, 4:56 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 64 min |
| Jun 1, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 66 min |
| Jun 1, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 36 min |
| Jun 1, 3:38 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 67 min |
| Jun 1, 4:03 PM CDT | Tornado Warning | SGF | Camden, Laclede | 52 min |
| Jun 1, 4:16 PM CDT | Tornado Warning | SGF | Miller | 34 min |
| Jun 1, 4:30 PM CDT | Tornado Warning | SGF | Miller, Pulaski | 65 min |
| Jun 1, 4:49 PM CDT | Tornado Warning | SGF | Dallas, Polk | 51 min |
| Jun 1, 4:49 PM CDT | Tornado Warning | SGF | Webster | 51 min |
| Jun 1, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 65 min |
| Jun 1, 5:17 PM CDT | Tornado Warning | SGF | Maries | 63 min |
| Jun 1, 5:33 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 62 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 35 min |
| Jun 1, 5:57 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 33 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 48 min |
| Jun 1, 6:40 PM CDT | Tornado Warning | SGF | Phelps | 20 min |
| Jun 1, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 34 min |
| Jun 1, 1:01 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.